Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 153, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 4, 2018, 4:33 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2018, 4:33 AM MST (11:33 UTC)
- Expired
- Oct 4, 2018, 7:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 133 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
215
WGUS55 KVEF 041133
FFWVEF
AZC015-041430-
/O.NEW.KVEF.FF.W.0153.181004T1133Z-181004T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
433 AM MST THU OCT 4 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 730 AM MST.
* At 432 AM MST, Doppler radar indicated a line of thunderstorms
producing heavy rain over central Mohave County. Flash flooding is
expected to begin shortly.
* Some locations that could experience flooding include...
Kingman, Wild Cow Campground, Oatman, Diamond Creek Campground,
Diamond M Ranch, Blake Ranch Road, Golden Valley, Dw Ranch Road,
New Kingman-Butler, Valentine, Hualapai Mountain Park, Hualapai
Peak and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3609 11323 3610 11331 3605 11335 3597 11332
3591 11334 3589 11331 3575 11334 3490 11334
3495 11446 3619 11369 3613 11320
$$
JS2 follow-up statements
956
WGUS75 KVEF 041337
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
637 AM MST THU OCT 4 2018
AZC015-041430-
/O.CON.KVEF.FF.W.0153.000000T0000Z-181004T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
637 AM MST THU OCT 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MST FOR
CENTRAL MOHAVE COUNTY...
At 636 AM MST, Doppler radar indicated thunderstorms producing heavy
rain continuing near Peach Springs.
Some locations that could experience flooding include...
Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3609 11323 3610 11331 3605 11335 3597 11332
3591 11334 3589 11331 3575 11334 3490 11334
3495 11446 3619 11369 3613 11320
$$
JS791
WGUS75 KVEF 041421
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
721 AM MST THU OCT 4 2018
AZC015-041431-
/O.EXP.KVEF.FF.W.0153.000000T0000Z-181004T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
721 AM MST THU OCT 4 2018
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
730 AM MST...
Flood waters have receded. Flooding is no longer expected to pose a
threat. A few lingering showers may bring addition brief
downpours so please continue to heed any remaining road closures.
LAT...LON 3609 11323 3610 11331 3605 11335 3597 11332
3591 11334 3589 11331 3575 11334 3490 11334
3495 11446 3619 11369 3613 11320
$$
OutlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 2:13 AM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 4, 2:13 AM MST, 2 hours 20 minutes before
Area Forecast Discussion...Corrected National Weather Service Las Vegas NV 213 AM PDT Thu Oct 4 2018 .SYNOPSIS...Thunderstorm chances will end from southwest to northeast early this morning as low pressure moves through. Two storm systems coming in from the north will bring chances for showers to portions of the region, along with cooler temperatures over the weekend into early next week. && .DISCUSSION...through Saturday night. Satellite loop showed upper low centered over Inyo County at 130 AM and accelerating east. Numerous showers and thunderstorms on the front side of the low were covering much of Clark and Lincoln counties as well as Mohave County north of I-40. These storms were tracking northeast, and should decrease quickly from the southwest this morning as the low moves through, leaving only slight chances for showers in an arc from Bishop to Rachel to northern Mohave County by this afternoon. Mohave County will dry out by evening as the low moves away and weakens, but shower chances will increase over the southern Great Basin this evening and overnight as the next northern stream wave (clearly shown in water vapor imagery off the WA coast early this morning) swings through the northern Great Basin. This system will not have the deep tropical moisture to work with, so rain amounts will be light. This wave zips away to the east on Friday, leaving dry weather in its wake Friday afternoon and evening, but this will not last long as the next wave in the train will already be rolling into the Pacific Northwest by this time. Models have been agreeing for a while that this wave will amplify and dig into the Intermountain West Saturday and Saturday night. This will bring rain chances to the southern Great Basin beginning Friday night, spreading to all but San Bernardino County Saturday and Saturday night. As with the previous wave, precipitable water will not be very impressive, so neither will rainfall amounts. However, since this system is digging and amplifying, greater forcing will be present and will likely wring out greater rain amounts than what occurs tonight into Friday morning. With rapid clearing over much of the area this morning, temperatures will climb to near normal for early October, but will get knocked down below normal for much of the area by Saturday as the stronger wave digs down over the region. && .AVIATION...For McCarran...Any remaining showers or thunderstorms will continue to impact the Mormon Mesa and Peach Springs corridors through 14Z this morning. Otherwise, a layer of moisture will lead FEW-SCT clouds around 7 kft during the period. South-Southwest winds 6-10 kts this morning. Sustained speeds 10-15 kts with gusts 20-25 kts this afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms across southeast Nevada and northwest Arizona will shift east between 13Z and 15Z this morning. After a break much of the day, another upper level disturbance will bring an area of showers to northern Inyo County and south central Nevada tonight. Generally sustained southerly winds 10-15 kts with gusts 20-25 kts this afternoon and evening. The exception will be KDAG where westerly winds will prevail and KBIH where northerly winds will develop this evening. FEW-SCT clouds throughout the period between 5-10 kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Oct 3, 10:42 PM MST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1042 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM FLASH FLOOD 5 NW BIG RIVER 34.19N 114.43W
10/03/2018 SAN BERNARDINO CA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING ON THE
ROADWAY OF STATE ROUTE 62 AT MILE MARKER
134.
&&
JVLocal storm report, Oct 3, 11:10 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1110 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD 2 SSW NEW KINGMAN-BUTLE 35.23N 114.04W
10/03/2018 MOHAVE AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED RUNNING WATER OVER
THE ROADWAY OF STOCKTON HILL RD AT MORROW
AVE.
1053 PM FLASH FLOOD 3 E KINGMAN 35.19N 114.01W
10/03/2018 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOODING OVER THE
ROADWAY OF HUALAPAI MTN RD BETWEEN STOCKTON
HILL RD AND CENTRAL.
&&
JVLocal storm report, Oct 3, 11:25 PM MST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1125 PM PDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM FLASH FLOOD 1 ESE KINGMAN 35.19N 114.04W
10/03/2018 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLOWING WATER,
ROCKS AND DEBRIS ON THE ROADWAY AT THE
INTERSECTION OF ANDY DEVINE RD AND BEALE ST
IN KINGMAN.
&&
JVLocal storm report, Oct 4, 12:03 AM MST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 AM PDT THU OCT 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM FLASH FLOOD 1 ENE KINGMAN 35.19N 114.03W
10/03/2018 MOHAVE AZ EMERGENCY MNGR
EM REPORTED FOUR SWIFT WATER RESCUES
OCCURRING IN THE MOHAVE WASH NEAR THE
INTERSECTION OF ROUTE 66 AND STOCKTON HILL
ROAD.
&&Local storm report, Oct 4, 12:53 AM MST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1253 AM PDT THU OCT 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 4 SE NEW KINGMAN-BUTLER 35.21N 113.98W
10/04/2018 MOHAVE AZ DEPT OF HIGHWAYS
ADOT REPORTED ROADWAY FLOODING ON I-40 EAST
OF KINGMAN NEAR MILE POST 57.
1215 AM FLASH FLOOD 2 S NEW KINGMAN-BUTLER 35.23N 114.02W
10/04/2018 MOHAVE AZ PUBLIC
PUBLIC REPORT RECEIVED OF A SWIFT WATER
RESCUE FOR A VEHICLE STUCK IN WATER NEAR THE
INTERSECTION OF ARMOUR AVE AND BANK STREET
IN KINGMAN.
1155 PM FLASH FLOOD 1 WNW KINGMAN 35.19N 114.07W
10/03/2018 MOHAVE AZ DEPT OF HIGHWAYS
ADOT REPORTED I-40 OFF-RAMP IMPASSABLE DUE
TO FLOODING.
&&Local storm report, Oct 4, 2:05 AM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
205 AM PDT THU OCT 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 5 SW KINGMAN 35.14N 114.11W
10/04/2018 MOHAVE AZ EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A SWIFT WATER
RESCUE NEAR THE INTERSECTION OF SHINARUMP
ROAD AND OATMAN HWY. TIMING ESTIMATED BY
RADAR.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 6:30 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Oct 3, 9:30 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Oct 3, 10:02 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 3, 10:55 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Oct 3, 11:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 4, 1:53 AM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.